MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTERVASCULAR CATHETER
Catalog Number 383537
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the bd nexiva¿ closed iv catheter system there is a piece of fuzz stuck on the catheter.
 
Additional Manufacturer Narrative
H.6.Investigation: during dhr review all required challenge samples, set-up and in process testing was performed in accordance with the quality plan.No quality notifications were initiated during production received a 20ga nexiva unit within an open package from lot number 8256703.All the components were intact.No physical ¿mechanical damage was observed on the catheter tubing and the tip was acceptable per specification.The catheter tubing revealed traces of lube (non-foreign) material (which is part of the manufacturing process-tipping).No foreign material or plastic was observed on the unit.The lube quickly dissolved upon manipulation.The non-foreign matter (lube) observed in this investigation for this incident was introduced to the unit during the manufacturing process and would not affect fit, form or function of the product.No physical ¿mechanical damage was observed on the catheter tubing and the tip was acceptable per specification.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8404546
Report Number1710034-2019-00275
Device Sequence Number13550550
Product Code FOZ
UDI-Device Identifier30382903057864
UDI-Public30382903057864
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2021
Device Catalogue Number383537
Device Lot Number8256703
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;